Hail, Citrus
- When
- June 7, 3:15 PM EST
- Where
- Citrus County, 1 mi SE of Inverness
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.820, -82.318
Quarter inch hail was reported along the 1000 block of Meadow Lane.
The interactions between the west coast sea breeze front and outflow boundaries from thunderstorms combined to create scattered thunderstorms in the interior counties of Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
The interactions between the west coast sea breeze front and outflow boundaries from thunderstorms combined to create scattered thunderstorms in the interior counties of Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 7, 1:00 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL 200 PM EDT THU JUN 7 2007 .SHORT TERM (TONIGHT-SATURDAY)...SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL PERSIST...AS THE RIDGE AXIS LIFTS NORTH ACROSS THE FLORIDA PENINSULA TONIGHT. BROAD SOUTHEAST FLOW WILL DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA...AS A WEAK AREA OF LOW PRESSURE TRIES TO FORM ON THE TAIL END OF A FRONTAL BOUNDARY OVER THE BAHAMAS. MODELS TAKE THIS SYSTEM ACROSS SOUTH FLORIDA LATE FRIDAY AND FRIDAY NIGHT. THIS WOULD TEND TO KEEP MOISTURE OVER THE CENTRAL AND SOUTHERN FA WITH SCATTERED AFTERNOON THUNDERSTORMS CENTRAL AREAS...AND NUMEROUS THUNDERSTORMS SOUTHWEST FLORIDA FRIDAY AFTERNOON IN AREA OF DEEPEST MOISTURE. ONLY ISOLATED THUNDERSTORMS NORTHERN FA AS DRIER AIR ALOFT WILL ADVECT OVER THAT REGION. DAYTIME TEMPERATURES WILL RUN NEAR CLIMO ON FRIDAY...BUT BUILDING HIGH PRESSURE ALOFT OVER THE SOUTHEAST U.S. SHOULD ALLOW AFTERNOON TEMPERATURES ACROSS THE NORTHERN FORECAST AREA TO RISE SEVERAL DEGREES ABOVE CLIMO. AREAL COVERAGE OF AFTERNOON THUNDERSTORMS OVER THE CENTRAL AND SOUTHERN FA SATURDAY IS UNCERTAIN DEPENDING ON HOW MUCH ENERGY/ORGANIZATION REMAINS WITH THE SYSTEM TO THE SOUTH. ATTM...WILL TREND POPS SLIGHTLY LOWER WITH SCATTERED THUNDERSTORMS. && .LONG TERM (SATURDAY NIGHT - THURSDAY)...START OF THE LONG TERM PERIOD WILL BE CHARACTERIZED BY LOW CONFIDENCE GIVEN POOR MODEL RUN CONSISTENCY. NAMELY...GFS AND NAM...WHICH ARE TRYING TO DEVELOP A WAVE OF LOW PRES IN VCNTY OF THE BAHAMAS EARLIER IN THE WEEKEND... DRIFT IT WESTWARD INTO THE EASTERN GULF SATURDAY NIGHT INTO SUNDAY. RECENT RUNS HAVE BEEN DIFFERING ON WHERE THIS WAVE WILL BE DRIFTING AND WHERE THE BEST MOISTURE ADVECTION AND PCPN WOULD OCCUR. SINCE A LOT OF MODEL DETAILS WITH THIS SYSTEM STILL NEED TO BE WORKED OUT... AT THIS POINT WILL HOLD POPS TO 30 PCNT DAYTIME SUNDAY...WITH LESSER POPS OVERNIGHT. ONCE THIS SYSTEM MOVES BY TO OUR WEST ON SUNDAY... MODELS GENERALLY RETURN TO A BROAD E TO SE FLOW ACROSS THE PENINSULA WITH THE SFC RIDGE AXIS TO OUR E OR NE MOST OF NEXT WEEK...AND MID LEVEL TROF DEEPENING WELL TO OUR EAST ACROSS THE WESTERN ATLANTIC. AT THIS POINT THIS PATTERN SUGGESTS A RETURN OT WEATHER MORE TYPICAL FOR THIS TIME OF YEAR FOR THE MON-THURS TIME PERIOD...EASTERLY FLOW...DIURNAL SEA BREEZE ACTIVITY WITH 20-30 POPS...AND HIGHS AROUND 90. && .AVIATION...SE LOW LEVEL FLOW INLAND AND SOUTHERLY OFF THE COAST WILL RESULT IN SCAT TSTM ACTIVITY IN THE FAVORABLE CONVERGENCE ZONE ALONG OR JUST INLAND FROM THE WEST COAST LATER THIS AFTERNOON. AS SUCH...WILL GO WITH TEMPO TSTM AND IFR CONDITIONS FOR OUR TERMINALS LATER THIS AFTERNOON...WITH BEST CHANCE ACROSS OUR SOUTHERN TERMINALS. OTHERWISE...VFR CONDITIONS EXPECTED OUTSIDE OF THE SHOWER AND TSTM ACTIVITY AND ACROSS THE AREA OVERNIGHT. && .MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE PERIOD... WITH THE EXCEPTION FOR GUSTY WINDS AND ROUGH SEAS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER...NO FIRE WEATHER HAZARDS EXPECTED AS LOW LEVEL TROPICAL MOISTURE WILL REMAIN OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 88 74 88 / 20 50 20 40 FMY 73 89 72 89 / 20 70 30 60 GIF 72 90 71 91 / 20 50 20 40 SRQ 73 89 72 89 / 20 50 20 40 BKV 68 90 68 91 / 10 50 20 40 SPG 76 87 76 88 / 20 50 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE...EO LONG TERM/AVIATION/FIRE...NP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT THU JUN 7 2007 FLZ039-042-043-048>051-055-060-071500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE- SARASOTA- 530 AM EDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL FORM IN THE LATE MORNING AND BECOME SCATTERED DURING THE AFTERNOON. THE MAIN THREATS WILL BE...DEADLY CLOUD TO GROUND LIGHTNING...BRIEFLY HEAVY RAINFALL WITH SOME LOCAL MINOR FLOODING...POSSIBLE SMALL HAIL...AND GUSTY WINDS. A BRIEF ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL FORM MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS...WITH ISOLATED COVERAGE FRIDAY THROUGH MONDAY AND SCATTERED COVERAGE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ052-056-057-061-062-065-071500- POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 530 AM EDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS FORMING IN THE LATE MORNING WILL BECOME NUMEROUS EARLY IN THE AFTERNOON. THE GREATEST THREATS WILL BE DEADLY CLOUD TO GROUND LIGHTNING...BRIEFLY HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING...POSSIBLE SMALL HAIL...AND GUSTY WINDS UP TO 40 MPH. A BRIEF ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL FORM MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS...WITH ISOLATED COVERAGE FRIDAY THROUGH MONDAY AND SCATTERED COVERAGE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 407 PM EDT THU JUN 7 2007 FLZ048-072030- HERNANDO- 407 PM EDT THU JUN 7 2007 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN HERNANDO COUNTY... A THUNDERSTORM...MOVING EAST-NORTHEAST AT 5 MPH...WILL AFFECT RURAL NORTHEASTERN HERNANDO COUNTY...UNTIL 430 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JLC
The Tampa radar (KTBW), 124 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter inch hail was reported along the 1000 block of Meadow Lane.
A trained spotter reported nickel size hail covering the ground.
Reported by a trained spotter.
The print media reported nickel size hail on Lakeland Highlands Road.
Emergency Management reported a four inch diameter tree down on a single wide home with extensive damage to the home.
A trained spotter reported penny size hail along Griffin Road.
The broadcast media reported penny size hail in downtown Lakeland.
The broadcast media reported penny size hail in Winston.
A resident reported strong winds and penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39171, 36961, 36973, 36974, 36980, 36975, 36976, 36977, 36978.